MAUDE Adverse Event Report: SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY

SIEMENS HEALTHCARE DIAGNOSTICS, INC. ADVIA CENTAUR XP TNI-ULTRA ASSAY; TROPONIN IMMUNOASSAY
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/15/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The siemens customer service engineer (cse) was sent to the customer site for system inspection.The cse performed the total service call and no issues were identified.The cause for the discordant tni-ultra result is unknown.The repeat testing of the initial sample and the new sample for same patient were negative.The quality control run on the day of the issue was acceptable showing that this is isolated to the sample.No further issues with falsely elevated samples have been observed since this incident.Preanalytic variables can affect the quality of the sample.While there is insufficient information to determine the cause of the false results, preanalytic factors leading to fibrin interference as the causative agent can not be ruled out.The instrument is performing within specifications.No further evaluation of the device is required.The instruction for use (ifu) under the summary and explanation of the test section states the following: "always analyze ctni results in the context of time elapsed since patient presentation to the hospital.Serial sampling is recommended to detect the temporal rise and fall of troponin levels characteristic of mi.In accord with published recommendations, serial testing of ctni at intervals of 2 to 4 hours for up to 12 to 24 hours is suggested to corroborate a single ctni result.An elevated troponin alone is not sufficient to make the diagnosis of mi.Other markers, such as ck-mb and myoglobin, can be used in conjunction with ctni results in aiding the diagnosis of mi.".
 
Event or Problem Description
A falsely elevated advia centaur xp troponin ultra (tni-ultra) result was obtained for a patient sample.The patient sample was repeated on a second advia centaur xp and the result was negative.A second sample for the same patient was tested on both advia centaur xp systems and the results were negative.A corrected report was issued.Patient treatment was not prescribed or altered.There was no report of adverse health consequences due to the discordant tni-ultra result.
 
Additional Manufacturer Narrative
Siemens filed the initial mdr 1219913-2018-00184 on (b)(6) 2018.(b)(6) 2018 correction: of the initial report, the value for the sid (b)(6) initial result on the advia centaur xp #2 was incorrect.The correct value is 0.008.Of the initial report, for sid (b)(6): the decimal point was missing for the tsh result.The correct value is 0.442 mu/l the ft4 result did not belong to this sid and was removed.No further evaluation of the device is required.

Brand Name
ADVIA CENTAUR XP TNI-ULTRA ASSAY
Common Device Name
TROPONIN IMMUNOASSAY
Manufacturer (Section D)
SIEMENS HEALTHCARE DIAGNOSTICS, INC.
511 benedict avenue
tarrytown NY 10591 5097
MDR Report Key7671576
Report Number1219913-2018-00184
Device Sequence Number16789392
Product Code MMI
UDI-Device Identifier00630414516219
UDI-Public00630414516219
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K053020
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/20/2018
Device Model NumberN/A
Device Catalogue Number10317708
Device Lot Number130
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/21/2018
Supplement Date Received by Manufacturer07/25/2018
Initial Report FDA Received Date07/09/2018
Supplement Report FDA Received Date08/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age82 YR